Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 36, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 1, 2011, 5:44 AM EDT for Clinton County, Essex County, Franklin County, New York; Addison County, Chittenden County, Grand Isle County, Vermont. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2011, 5:44 AM EDT (09:44 UTC)
- Expired
- Jun 1, 2011, 6:45 AM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, Addison County, VT, Chittenden County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 79 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:54 AM EDT | TSTM WND DMG | Saranac Lake, NY | STATE POLICE REPORT TREES DOWN ALONG ROUTE 3 NEAR SARANAC LAKE |
| Jun 1, 6:07 AM EDT | HAIL 0.5 | Lake Placid, NY | |
| Jun 1, 6:15 AM EDT | TSTM WND DMG | Lake Placid, NY | STATE POLICE REPORT TREES DOWN ON ROUTE 86 BETWEEN LAKE PLACID AND WILMINGTON |
| Jun 1, 6:15 AM EDT | TSTM WND DMG | Wilmington, NY | POWER OUTAGE ALONG ROUTE 72 BETWEEN WILMINGTON AND FRANKLIN FALLS |
| Jun 1, 6:45 AM EDT | HAIL 0.75 | 1 Ssw South Burlington, VT | PENNY SIZE HAIL |
| Jun 1, 6:45 AM EDT | HAIL 0.75 | South Burlington, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868
WUUS51 KBTV 010944
SVRBTV
NYC019-031-033-VTC001-007-013-011045-
/O.NEW.KBTV.SV.W.0036.110601T0944Z-110601T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
544 AM EDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GRAND ISLE COUNTY IN NORTHWEST VERMONT...
ESSEX COUNTY IN NORTHERN NEW YORK...
SOUTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
SOUTHEASTERN FRANKLIN COUNTY IN NORTHERN NEW YORK...
WESTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
WESTERN ADDISON COUNTY IN CENTRAL VERMONT...
* UNTIL 645 AM EDT.
* AT 540 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
EXTENDED FROM SARANAC INN TO TAHAWUS TO INDIAN LAKE...AND WERE
MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SARANAC LAKE...RAY BROOK...FRANKLIN FALLS...VERMONTVILLE...
WILMINGTON...UPPER JAY...UNDERWOOD...PARADOX...HARKNESS...
CLINTONVILLE...KEESEVILLE...PORT KENT...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4436 7312 4381 7325 4375 7406 4379 7406
4382 7415 4381 7422 4389 7430 4396 7429
4397 7426 4404 7428 4412 7426 4440 7436
4464 7322
TIME...MOT...LOC 0944Z 253DEG 37KT 4434 7419 4415 7412
4384 7418
$$2 follow-up statements
901
WWUS51 KBTV 011016
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
616 AM EDT WED JUN 1 2011
NYC019-031-033-VTC001-007-013-011045-
/O.CON.KBTV.SV.W.0036.000000T0000Z-110601T1045Z/
GRAND ISLE VT-ESSEX NY-CLINTON NY-FRANKLIN NY-CHITTENDEN VT-
ADDISON VT-
616 AM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR EAST CENTRAL FRANKLIN...SOUTHEASTERN CLINTON AND ESSEX COUNTIES
IN NORTHERN NEW YORK...AND WESTERN ADDISON COUNTY IN CENTRAL
VERMONT...AND WESTERN CHITTENDEN AND SOUTHWESTERN GRAND ISLE COUNTIES
IN NORTHWEST VERMONT...
AT 610 AM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
ONE INCH DIAMETER HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE SEVERE STORMS EXTENDED FROM WILMINGTON TO ELIZABETHTOWN TO EXIT
30 I87...AND WERE MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CLINTONVILLE...EXIT 34 I87...SHELBURNE FALLS...PORT DOUGLASS...EAST
CHARLOTTE...JUNIPER ISLAND...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4436 7312 4381 7325 4378 7384 4400 7394
4408 7400 4418 7401 4448 7400 4464 7322
TIME...MOT...LOC 1016Z 253DEG 37KT 4440 7371 4426 7360
4404 7352
$$298
WWUS51 KBTV 011027
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
627 AM EDT WED JUN 1 2011
NYC033-011037-
/O.CAN.KBTV.SV.W.0036.000000T0000Z-110601T1045Z/
FRANKLIN NY-
627 AM EDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IN NORTHERN NEW YORK IS CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4436 7312 4396 7321 4397 7369 4409 7371
4417 7377 4423 7381 4452 7380 4464 7322
TIME...MOT...LOC 1027Z 253DEG 37KT 4446 7351 4432 7340
4410 7332
$$
NYC019-031-VTC001-007-013-011045-
/O.CON.KBTV.SV.W.0036.000000T0000Z-110601T1045Z/
GRAND ISLE VT-ESSEX NY-CLINTON NY-CHITTENDEN VT-ADDISON VT-
627 AM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR SOUTHEASTERN CLINTON AND NORTHEASTERN ESSEX COUNTIES IN NORTHERN
NEW YORK...AND WESTERN ADDISON COUNTY IN CENTRAL VERMONT...AND
WESTERN CHITTENDEN AND SOUTHWESTERN GRAND ISLE COUNTIES IN NORTHWEST
VERMONT...
AT 625 AM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE SEVERE STORMS EXTENDED FROM EXIT 33 I87 TO BOQUET TO ADDISON...
AND WERE MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SCHUYLER ISLAND...COLCHESTER POINT...BURLINGTON...EXIT 13 I89...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4436 7312 4396 7321 4397 7369 4409 7371
4417 7377 4423 7381 4452 7380 4464 7322
TIME...MOT...LOC 1027Z 253DEG 37KT 4446 7351 4432 7340
4410 7332
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:42 AM EDT, 2 minutes earlier.
Area forecast discussion, Jun 1, 5:42 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
542 AM EDT WED JUN 1 2011
.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED ACROSS THE NORTH COUNTRY TODAY. A FRONT
WILL MOVE INTO VERMONT BY MIDDAY AND STRONG TO POSSIBLY SEVERE
STORMS WILL DEVELOP AHEAD OF IT AND EXIT THE REGION BY LATE
AFTERNOON. AT THE SAME TIME...STRONG AND GUSTY SOUTHWEST WINDS
WILL DEVELOP BEHIND THE FRONT IN NORTHERN NEW YORK WITH WIND
GUSTS UP TO 50 MPH EXPECTED.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 541 AM EDT WEDNESDAY...THE ACTIVE WEATHER DAY IS ALREADY
TAKING SHAPE WITH EARLY MORNING CONVECTION BREAKING OUT ACROSS THE
AREA EARLY THIS MORNING. MAIN CONVECTIVE POTENTIAL WILL ACTUALLY
COME AROUND MIDDAY AS PRE-FRONTAL TROUGH MOVES INTO THE CHAMPLAIN
VALLEY. TEMPERATURES IN THE 80S WITH DEW POINTS IN THE 60 TO 65
DEGREE RANGE WILL RESULT IN SUFFICIENT INSTABILITY FOR STORMS TO
DEVELOP. INCREASING DEEP LAYER SHEAR OVER THE TOP OF THIS
INSTABILITY WILL ALLOW FOR STORMS TO BECOME ORGANIZED AND HAVE THE
POTENTIAL TO PRODUCE STRONG WINDS AND HAIL. BEST POTENTIAL FOR
STRONG TO SEVERE STORMS WILL BE FROM ADDISON...WASHINGTON...CALEDONIA
COUNTIES SOUTHWARD. BEHIND THE PRE-FRONTAL TROUGH...MIXING WILL BE
RATHER PRONOUNCED AND STRONG WINDS ALOFT WILL BE ABLE TO COME DOWN
AND IMPACT A LARGE PART OF NORTHERN NEW YORK. LOOKING AT WIND
GUSTS THIS AFTERNOON AND TONIGHT OF AT LEAST 50 MPH ACROSS THE
NORTHERN ADIRONDACKS OF NEW YORK AND THE SAINT LAWRENCE VALLEY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS OF 541 AM EDT WEDNESDAY...FLOW ALOFT WILL BECOME MORE NORTHWEST
WITH TIME TONIGHT WITH GUSTY WINDS CONTINUING OVER THE ENTIRE
FORECAST AREA...40 MPH OVER VERMONT AND AROUND 50 MPH IN NORTHERN
NEW YORK. LARGE UPPER TROUGH MOVES ACROSS EASTERN CANADA ON
THURSDAY AND EXPECT INSTABILITY CLOUDS AND SHOWERS TO DEVELOP OVER
THE AREA...ESPECIALLY IN THE MOUNTAINS. NOTICEABLY COOLER WEATHER
IS EXPECTED AS WELL GIVEN STRONG COLD AIR ADVECTION. EXPECTING
HIGHS ONLY IN THE 60S ON THURSDAY. HIGH PRESSURE BUILDS IN
THURSDAY NIGHT AND FRIDAY ALLOWING FOR DRIER WEATHER AND A SLOW
WARMING TREND. HIGH TEMPERATURES ON FRIDAY SHOULD BE CLOSE TO
SEASONAL NORMALS. ONE OTHER ITEM OF NOTE WILL BE THE NEED TO
MONITOR THE FROST POTENTIAL ACROSS THE NORTHERN ADIRONDACKS AND
NORTHEAST VERMONT THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 430 AM EDT TUESDAY...DRY NW FLW ALOFT CONTS FRIDAY INTO
SATURDAY WITH SLIGHTLY BLW NORMAL TEMPS. WEAK SFC WARM FRNT
FEATURE MAY PRODUCE A SCATTERED LIGHT SHOWER LATE SATURDAY
NIGHT...BUT ONCE AGAIN QPF AMOUNTS WILL BE UNDER 0.10". THE FCST
BECMS MORE UNCERTAIN BY EARLY NEXT WEEK AS MID/UPPER LVL RIDGE
TRIES TO PUSH NORTH...WHILE PROGRESSIVE NW FLW ALOFT CONTS ACRS
THE NE CONUS. THIS WL RESULT IN TEMPS WARMING BACK UP...ALONG WITH
INCREASING CHCS FOR SOME SCATTERED RAIN SHOWERS INTO TUESDAY.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS THROUGH THIS EARLY WEDNESDAY MORNING AS WE CONTINUE
TO WATCH TRENDS UPSTREAM ACROSS LOWER ONTARIO AND ANY ACTIVITY ALONG
THE WARM FRONT ACROSS NORTHERN NY. LOCAL FOG AT SLK MAY PRODUCE
MVFR/IFR CONDITIONS BRIEFLY OVERNIGHT. IT SEEMS A BROKEN LINE OF
CONVECTION WILL IMPACT THE REGION THROUGH THIS MORNING AND PERHAPS
EXTENDING INTO VERY EARLY AFTERNOON WITH FRONTAL PASSAGE EXPECTED TO
BE A BIT EARLIER. DUE TO THIS...WE WILL KEEP AVIATION CONDITIONS
VFR AT THE PRESENT TIME AND PLACE A VCSH MAINLY BETWEEN 08Z-15Z FOR
LOCATION WEST OF BURLINGTON AND BETWEEN 12Z-17Z ELSEWHERE.
WINDS WILL BECOME PROBLEMATIC AS WE TAP INTO 20-30KTS WITH THE
FRONTAL PASSAGE LATER THIS MORNING. WINDS THROUGH THE ST LAWRENCE
WILL BE LOCALLY HIGHER.
OUTLOOK 06Z THURSDAY THROUGH SUNDAY...
WED OVRNT...VFR...INCR CLDS...CHC -SHRA LATE.
THU...VFR/MVFR...CHC -SHRA.
THU NT-SUN...VFR. NO SIG WX EXPECTED AT THIS TIME.
&&
.MARINE...
AS OF 541 AM EDT WEDNESDAY...A LAKE WIND ADVISORY IS IN EFFECT
TODAY AND TONIGHT AS SOUTHWEST TO WEST WINDS OF 20 TO 30 KNOTS
WILL DEVELOP THIS AFTERNOON AND TONIGHT. GIVEN THE HIGH WATER
LEVEL...THE WIND DIRECTION WILL CAUSE WATER TO BE PUSHED INTO EAST
FACING SHORELINES ON THE VERMONT SIDE OF LAKE CHAMPLAIN.
FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
FOR NYZ026-027-029>031-034-087.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...TABER
AVIATION...JMG
MARINE...EVENSONHazardous weather outlook, Jun 1, 4:58 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 458 AM EDT WED JUN 1 2011 NYZ026-027-029>031-034-087-020900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- 458 AM EDT WED JUN 1 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. EXPECT WIND GUSTS TO 50 MPH OVER THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK THIS AFTERNOON. WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF TAKING DOWN TREES AND POWER LINES...WHICH COULD RESULT IN LOSS OF POWER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ028-035-020900- EASTERN CLINTON-EASTERN ESSEX- 458 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH MIDDAY...THEN SOUTHWEST WINDS WILL BE INCREASING IN THE AFTERNOON WITH GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VTZ001>012-016>019-020900- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 458 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON ACROSS VERMONT. A LINE OF STORMS IS EXPECTED TO DEVELOP OVER WESTERN VERMONT SHORTLY AFTER MIDDAY...THEN MOVE QUICKLY EASTWARD. STRONG GUSTY WINDS AND HAIL CAN BE EXPECTED WITH ANY OF THE THUNDERSTORMS. ONCE THE THUNDERSTORMS EXIT THE STATE BY LATE AFTERNOON...EXPECT GUSTY SOUTHWEST WINDS TO DEVELOP WITH GUSTS AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. EVENSON
In the hours before
Special weather statement, Jun 1, 4:27 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
427 AM EDT WED JUN 1 2011
NYZ027-028-030-031-010900-
EASTERN CLINTON NY-NORTHERN FRANKLIN NY-SOUTHERN FRANKLIN NY-
WESTERN CLINTON NY-
427 AM EDT WED JUN 1 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN AND
NORTHWESTERN CLINTON COUNTIES...
AT 424 AM EDT...A STRONG THUNDERSTORM WAS NEAR BOMBAY...MOVING EAST
AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH BURKE...CONSTABLE...EARLVILLE...CHURUBUSCO...CANNON CORNERS...
LAT...LON 4500 7352 4488 7361 4472 7456 4501 7464
4500 7414 4502 7356Special weather statement, Jun 1, 5:21 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 521 AM EDT WED JUN 1 2011 NYZ034-035-VTZ005-008-009-017-018-011015- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY- WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT- WESTERN ESSEX NY- 521 AM EDT WED JUN 1 2011 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ESSEX...NORTHERN ADDISON...SOUTHERN CHITTENDEN AND WEST CENTRAL WASHINGTON COUNTIES... AT 515 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WERE DEVELOPING ACROSS THE HIGH PEAKS REGION OF THE ADIRONDACK MOUNTAINS. THESE STORMS WILL MOVE EAST INTO THE CHAMPLAIN VALLEY BY 630 AM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... ELIZABETHTOWN...WADHAMS...DIAMOND ISLAND...WHALLONSBURG...KINGSLAND BAY STATE PARK...NORTH FERRISBURGH...MONKTON...STARKSBORO... HANKSVILLE...CAMELS HUMP STATE PARK...IRASVILLE... LAT...LON 4450 7299 4410 7280 4400 7382 4432 7388
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:27 AM EDT | Special Weather Statement | BTV | Clinton | 33 min |
| Jun 1, 4:50 AM EDT | Wind Advisory | BTV | Clinton, Essex, Franklin, St. Lawrence | 17 hr |
| Jun 1, 5:03 AM EDT | Severe Thunderstorm Warning | BTV | Essex, Franklin, St. Lawrence | 65 min |
| Jun 1, 5:21 AM EDT | Special Weather Statement | BTV | Essex | 54 min |
| Jun 1, 6:34 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 56 min |
| Jun 1, 8:59 AM EDT | Special Weather Statement | BTV | Franklin | 61 min |
| Jun 1, 6:05 AM EDT | Special Weather Statement | BTV | Caledonia, Lamoille, Orleans | 55 min |
| Jun 1, 6:55 AM EDT | Special Weather Statement | BTV | Orange | 35 min |
| Jun 1, 6:57 AM EDT | Special Weather Statement | BTV | Essex, Orleans | 63 min |
| Jun 1, 7:27 AM EDT | Special Weather Statement | BTV | Caledonia, Essex, Lamoille, Orleans | 63 min |
| Jun 1, 9:58 AM EDT | Special Weather Statement | BTV | Grand Isle | 32 min |
| Jun 1, 11:39 AM EDT | Special Weather Statement | BTV | Addison | 36 min |
| Jun 1, 12:45 PM EDT | Special Weather Statement | BTV | Addison | 30 min |
| Jun 1, 12:57 PM EDT | Special Weather Statement | BTV | Rutland | 33 min |
| Jun 1, 1:13 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 62 min |
| Jun 1, 1:26 PM EDT | Special Weather Statement | BTV | Caledonia, Washington | 64 min |
| Jun 1, 1:59 PM EDT | Special Weather Statement | BTV | Rutland | 61 min |
| Jun 1, 2:29 PM EDT | Special Weather Statement | BTV | Orange | 46 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.